Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Keppra

Keppra

yesterday i saw a specialist with my epilepsy, me and her decided that i should try Keppra.
But i didnt realise that there are so many negative effects with mood while taking this medication, has anybody any experience please with this medication or advice, i would be very greatful.

A MyEpilepsyTeam Member said:

Good luck then. Your doctor will no doubt be weaning you onto it slowly. Give it a good chance. Hope it's the miracle drug for you 👍

posted about 5 years ago
A MyEpilepsyTeam Member said:

Some meds work for some people and some dont . Try and keep an eye on any changes in your life like moods memory diet and compare them to whats going on . A spouse can help to also a diary

posted about 5 years ago
A MyEpilepsyTeam Member said:

Yes whilst taking different amount of Keppra during my 2nd & 3rd year of university, I experienced depression, anxiety, irritability, suicide attempts, self harm, a total lack of motivation, sudden changes of mood e.g. I'd be completely happy then within seconds be breaking all the glass bottles...all of these mental health changes were thought to be due to me taking Keppra. I've had therapy & been treated for various things but still at times feel myself sinking back into that dark place.

posted over 4 years ago
A MyEpilepsyTeam Member said:

I take it also. It does have the mood change side effects.

posted almost 5 years ago
A MyEpilepsyTeam Member said:

I was taking keppra roughly 20 years ago and I was put on the max amount you can take but it didn't work for me, it didn't help with my seizures and luckily I had no side effects at all.

posted about 5 years ago
Already a Member? Log in